MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: purchasing.Initial reporter also sent report to fda: unknown.Pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported a female patient required placement of an ultrathane mac-loc locking loop multipurpose drainage catheter for regular catheter replacement through urostomy for biliary drainage.During the procedure, the operator reported, the flexible plastic stiffener "could not be removed from the catheter when placed in the patient." the operator attempted to remove the stiffener with the catheter partially within the patient, but removal was still unsuccessful.It was reported the stiffener would come out "outside the patient (on the back table)." this occurred with 4 devices from two different lot numbers.A competitors catheter was used to complete the procedure successfully.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.Three failed devices of one lot are recorded under the medwatch report with patient identifier (b)(6) one failed device of a different lot will be captured under medwatch report with patient identifier (b)(6) (this report).
 
Additional Manufacturer Narrative
Additional methods code: testing of model variant (4104).Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.Sufficient inspection activities are in place to identify this failure mode prior to distribution and the risks associated with these devices are acceptable when weighed against the benefits.The device history record (dhr) for the complaint lot and relevant subassemblies revealed one reported nonconformance relevant to the failure mode.All products go through a 100% inspection for the reported nonconformance, and all nonconforming product was scrapped.A database search revealed no other complaints have been reported for the device lot.There is no evidence suggesting that nonconforming product from this lot exists in house or in the field.The device is shipped with instruction for use (ifu) which notes: precautions: ¿when inserting a stiffening cannula into a catheter with retention suture, hold suture during cannula insertion to avoid bunching or tangling of suture.How supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not upset he product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ it¿s possible that the catheter wasn¿t flushed prior to inserting the flexible stiffener, causing biomatter to cause resistance while removing the stiffener, but at this time this cannot be confirmed.Based on the information provided, the examination of returned product and the results of the investigation, it was concluded that a component failure without a manufacturing or design defect contributed to this incident.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9312422
Report Number1820334-2019-02855
Device Sequence Number2360676
Product Code GBO
UDI-Device Identifier00827002097674
UDI-Public(01)00827002097674(17)220815(10)9951293
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2022
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-45-P-6S-CLM-RH
Device Lot Number9951293
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/28/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/12/2019
Supplement Report FDA Received Date01/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1